Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

A uniform estimate for the incompressible magneto-hydrodynamics equations with a slip boundary condition


Authors: Y. Meng and Y.-G. Wang
Journal: Quart. Appl. Math. 74 (2016), 27-48
MSC (2010): Primary 35M13, 35Q35, 76D10, 76D03, 76N20
DOI: https://doi.org/10.1090/qam/1406
Published electronically: December 3, 2015
MathSciNet review: 3472518
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we derive a uniform estimate of the strong solution to the incompressible magneto-hydrodynamic (MHD) system with a slip boundary condition in a conormal Sobolev space with viscosity weight. As a consequence of this uniform estimate, we obtain that the solution of the viscous MHD system converges strongly to a solution of the ideal MHD system from a compactness argument.


References [Enhancements On Off] (What's this?)

  • [1] R. Alexandre, Y.-G. Wang, C.-J. Xu, and T. Yang, Well-posedness of the Prandtl equation in Sobolev spaces, J. Amer. Math. Soc. 28 (2015), no. 3, 745-784. MR 3327535, https://doi.org/10.1090/S0894-0347-2014-00813-4
  • [2] T. Clopeau, A. Mikelić, and R. Robert, On the vanishing viscosity limit for the $ 2{\rm D}$ incompressible Navier-Stokes equations with the friction type boundary conditions, Nonlinearity 11 (1998), no. 6, 1625-1636. MR 1660366 (99g:35102), https://doi.org/10.1088/0951-7715/11/6/011
  • [3] W. E and B. Engquist, Blowup of solutions of the unsteady Prandtl's equation, Comm. Pure Appl. Math. 50 (1997), no. 12, 1287-1293. MR 1476316 (99c:35196), https://doi.org/10.1002/(SICI)1097-0312(199712)50:12$ \langle $1287::AID-CPA4$ \rangle $3.0.CO;2-4
  • [4] D. Gérard-Varet and E. Dormy, On the ill-posedness of the Prandtl equation, J. Amer. Math. Soc. 23 (2010), no. 2, 591-609. MR 2601044 (2011f:35259), https://doi.org/10.1090/S0894-0347-09-00652-3
  • [5] E. Grenier, On the nonlinear instability of Euler and Prandtl equations, Comm. Pure Appl. Math. 53 (2000), no. 9, 1067-1091. MR 1761409 (2001i:76056), https://doi.org/10.1002/1097-0312(200009)53:9$ \langle $1067::AID-CPA1$ \rangle $3.3.CO;2-H
  • [6] O. Guès, Problème mixte hyperbolique quasi-linéaire caractéristique, Comm. Partial Differential Equations 15 (1990), no. 5, 595-645 (French). MR 1070840 (91i:35122), https://doi.org/10.1080/03605309908820701
  • [7] O. Guès, G. Métivier, M. Williams, and K. Zumbrun, Existence and stability of noncharacteristic boundary layers for the compressible Navier-Stokes and viscous MHD equations, Arch. Ration. Mech. Anal. 197 (2010), no. 1, 1-87. MR 2646814 (2012f:35400), https://doi.org/10.1007/s00205-009-0277-y
  • [8] D. Iftimie and G. Planas, Inviscid limits for the Navier-Stokes equations with Navier friction boundary conditions, Nonlinearity 19 (2006), no. 4, 899-918. MR 2214949 (2007c:35130), https://doi.org/10.1088/0951-7715/19/4/007
  • [9] D. Iftimie and F. Sueur, Viscous boundary layers for the Navier-Stokes equations with the Navier slip conditions, Arch. Ration. Mech. Anal. 199 (2011), no. 1, 145-175. MR 2754340 (2012b:76031), https://doi.org/10.1007/s00205-010-0320-z
  • [10] T. Kato, Remarks on zero viscosity limit for nonstationary Navier-Stokes flows with boundary, Seminar on nonlinear partial differential equations (Berkeley, Calif., 1983), Math. Sci. Res. Inst. Publ., vol. 2, Springer, New York, 1984, pp. 85-98. MR 765230 (86a:35116), https://doi.org/10.1007/978-1-4612-1110-5_6
  • [11] J. P. Kelliher, Navier-Stokes equations with Navier boundary conditions for a bounded domain in the plane, SIAM J. Math. Anal. 38 (2006), no. 1, 210-232 (electronic). MR 2217315 (2007a:35118), https://doi.org/10.1137/040612336
  • [12] J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod; Gauthier-Villars, Paris, 1969 (French). MR 0259693 (41 #4326)
  • [13] M. C. Lopes Filho, A. L. Mazzucato, H. J. Nussenzveig Lopes, and M. Taylor, Vanishing viscosity limits and boundary layers for circularly symmetric 2D flows, Bull. Braz. Math. Soc. (N.S.) 39 (2008), no. 4, 471-513. MR 2465261 (2010b:35344), https://doi.org/10.1007/s00574-008-0001-9
  • [14] M. C. Lopes Filho, H. J. Nussenzveig Lopes, and G. Planas, On the inviscid limit for two-dimensional incompressible flow with Navier friction condition, SIAM J. Math. Anal. 36 (2005), no. 4, 1130-1141 (electronic). MR 2139203 (2005k:76026), https://doi.org/10.1137/S0036141003432341
  • [15] N. Masmoudi and F. Rousset, Uniform regularity for the Navier-Stokes equation with Navier boundary condition, Arch. Ration. Mech. Anal. 203 (2012), no. 2, 529-575. MR 2885569, https://doi.org/10.1007/s00205-011-0456-5
  • [16] N. Masmoudi and T. K. Wong, Local-in-time existence and uniqueness of solutions to the Prandtl equations by energy methods, Comm. Pure. Appl. Math. 68 (2015), no. 10, 1683-1741. DOI 10.1002/cpa.21595.
  • [17] Y. Maekawa, On the inviscid limit problem of the vorticity equations for viscous incompressible flows in the half-plane, Comm. Pure Appl. Math. 67 (2014), no. 7, 1045-1128. MR 3207194, https://doi.org/10.1002/cpa.21516
  • [18] C. L. M. H. Navier, Sur les lois de l'équilibrie et du mouvement des corps élastiques, Mem. Acad. R. Sci. Inst. France 6 (1827), 369.
  • [19] O. A. Oleĭnik, On properties of solutions of certain boundary problems for equations of elliptic type, Mat. Sbornik N.S. 30(72) (1952), 695-702 (Russian). MR 0050125 (14,280a)
  • [20] O. A. Oleinik and V. N. Samokhin, Mathematical models in boundary layer theory, Applied Mathematics and Mathematical Computation, vol. 15, Chapman & Hall/CRC, Boca Raton, FL, 1999. MR 1697762 (2000c:76021)
  • [21] L. Prandtl, Über flüssigkeitsbewegungen bei sehr kleiner Reibung, in Verh. Int. Math. Kongr., Heidelberg, Germany, 1904, Teubner, Germany, 1905, pp. 484-494.
  • [22] M. Sammartino and R. E. Caflisch, Zero viscosity limit for analytic solutions of the Navier-Stokes equation on a half-space. I. Existence for Euler and Prandtl equations, Comm. Math. Phys. 192 (1998), 433-461. MR1617542 (99d:35129a); II. Construction of the Navier-Stokes solution, Comm. Math. Phys. 192 (1998), no. 2, 463-491. MR 1617538 (99d:35129b), https://doi.org/10.1007/s002200050305
  • [23] M. Sermange and R. Temam, Some mathematical questions related to the MHD equations, Comm. Pure Appl. Math. 36 (1983), no. 5, 635-664. MR 716200 (85k:76042), https://doi.org/10.1002/cpa.3160360506
  • [24] R. Temam and X. Wang, On the behavior of the solutions of the Navier-Stokes equations at vanishing viscosity, dedicated to Ennio De Giorgi, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 25 (1997), no. 3-4, 807-828 (1998). MR 1655543 (99j:35169)
  • [25] X.-P. Wang, Y.-G. Wang, and Z. Xin, Boundary layers in incompressible Navier-Stokes equations with Navier boundary conditions for the vanishing viscosity limit, Commun. Math. Sci. 8 (2010), no. 4, 965-998. MR 2744916 (2011k:35173)
  • [26] Y. Xiao and Z. Xin, On the vanishing viscosity limit for the 3D Navier-Stokes equations with a slip boundary condition, Comm. Pure Appl. Math. 60 (2007), no. 7, 1027-1055. MR 2319054 (2009g:35224), https://doi.org/10.1002/cpa.20187
  • [27] Y. Xiao, Z. Xin, and J. Wu, Vanishing viscosity limit for the 3D magnetohydrodynamic system with a slip boundary condition, J. Funct. Anal. 257 (2009), no. 11, 3375-3394. MR 2571431 (2010k:35388), https://doi.org/10.1016/j.jfa.2009.09.010
  • [28] Z. Xin and L. Zhang, On the global existence of solutions to the Prandtl's system, Adv. Math. 181 (2004), no. 1, 88-133. MR 2020656 (2005f:35219), https://doi.org/10.1016/S0001-8708(03)00046-X
  • [29] V. I. Judovič [Yudovich], A two-dimensional non-stationary problem on the flow of an ideal incompressible fluid through a given region, Mat. Sb. (N.S.) 64 (106) (1964), 562-588 (Russian). MR 0177577 (31 #1840)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35M13, 35Q35, 76D10, 76D03, 76N20

Retrieve articles in all journals with MSC (2010): 35M13, 35Q35, 76D10, 76D03, 76N20


Additional Information

Y. Meng
Affiliation: Department of Mathematics, Shanghai Jiao Tong University, Shanghai, 200240, People’s Republic of China — and — School of Mathematics and Physics, Jiangsu University of Science and Technology, Zhenjiang, Jiangsu, 212003, People’s Republic of China
Email: myp_just@163.com

Y.-G. Wang
Affiliation: Department of Mathematics, MOE-LSC and SHL-MAC, Shanghai Jiao Tong University, Shanghai, 200240, People’s Republic of China
Email: ygwang@sjtu.edu.cn

DOI: https://doi.org/10.1090/qam/1406
Keywords: Incompressible MHD equations, uniform estimate, conormal Sobolev spaces, small viscosity limit.
Received by editor(s): March 29, 2014
Published electronically: December 3, 2015
Additional Notes: The first author was supported by the Shanghai Jiao Tong University Innovation Fund for Postgraduates and Scientific Research Fund of Jiangsu University of Science and Technology
This work was partially supported by NNSF of China under the grants 10971134, 11031001, 91230102, and by Shanghai Committee of Science and Technology under the grant 15XD1502300
Article copyright: © Copyright 2015 Brown University

American Mathematical Society